Alert archive / Kansas / Wind Advisories in 2009
Wind Advisory 5, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at Mar 22, 2009, 3:58 AM CDT for Cloud County, Ottawa County, Republic County, Kansas. It took effect at Mar 22, 2009, 1:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2009, 3:58 AM CDT (08:58 UTC)
- In effect from
- Mar 22, 2009, 1:00 PM CDT
- Expired
- Mar 22, 2009, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Topeka, KS
Counties Cloud County, KS, Ottawa County, KS, Republic County, KS
The radar
The Grand Island radar (KUEX), 115 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 9.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1549 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KTOP 220858 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 358 AM CDT SUN MAR 22 2009 .THE SURFACE PRESSURE GRADIENT WILL TIGHTEN ACROSS NORTH CENTRAL KANSAS THIS AFTERNOON. SOUTHERLY WINDS WILL INCREASE THIS MORNING AND BECOME GUSTY THIS AFTERNOON. KSZ008-020-034-230000- /O.NEW.KTOP.WI.Y.0005.090322T1800Z-090323T0000Z/ REPUBLIC-CLOUD-OTTAWA- INCLUDING THE CITY OF...CONCORDIA 358 AM CDT SUN MAR 22 2009 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. SOUTHERLY WINDS WILL BE INCREASE THROUGH THE MORNING HOURS. BY AFTERNOON...WINDS WILL BE SUSTAINED AT 30 TO 35 MPH WITH GUSTS AROUND 45 MPH. THE WINDS WILL DECREASE SLIGHTLY THIS EVENING...TO SPEEDS OF 20 TO 30 MPH. STRONG...GUSTY WINDS ARE EXPECTED AGAIN ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. OUTDOOR BURNING SHOULD BE AVOIDED THIS AFTERNOON. && $$ STARK
2 follow-up statements
000 WWUS73 KTOP 222052 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 352 PM CDT SUN MAR 22 2009 .THE SURFACE PRESSURE GRADIENT WILL TIGHTEN ACROSS THE AREA LATE THIS AFTERNOON THROUGH EARLY MONDAY EVENING. SOUTHERLY WINDS ACROSS NORTH CENTRAL KANSAS WILL DIMINISH SLIGHTLY AFTER 700 PM. SOUTHERLY WINDS WILL INCREASE TO 30 TO 35 MPH WITH GUSTS OF 45 MPH DURING THE MID MORNING HOURS OF MONDAY AND EXTEND THROUGH EARLY MONDAY EVENING. KSZ008-020-034-230500- /O.NEW.KTOP.WI.Y.0006.090323T1500Z-090324T0000Z/ /O.CON.KTOP.WI.Y.0005.000000T0000Z-090323T0000Z/ REPUBLIC-CLOUD-OTTAWA- INCLUDING THE CITY OF...CONCORDIA 352 PM CDT SUN MAR 22 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. SOUTHERLY WINDS WILL CONTINUE AT 30 TO 35 MPH THROUGH 700 PM...WITH GUSTS TO AROUND 45 MPH. THE WINDS WILL DECREASE SLIGHTLY THIS EVENING...TO SPEEDS OF 20 TO 30 MPH. STRONG SOUTHERLY WINDS OF 35 MPH...WITH GUSTS OF 45 TO 50 MPH WILL OCCUR DURING THE MID MORNING HOURS OF MONDAY AND CONTINUE THROUGH THE AFTERNOON HOURS OF MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. OUTDOOR BURNING SHOULD BE AVOIDED. && $$ KSZ009>012-021>024-026-035>040-054>056-058-059-230500- /O.NEW.KTOP.WI.Y.0006.090323T1500Z-090324T0000Z/ WASHINGTON-MARSHALL-NEMAHA-BROWN-CLAY-RILEY-POTTAWATOMIE-JACKSON- JEFFERSON-DICKINSON-GEARY-MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON- OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CLAY CENTER... MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA...LAWRENCE... EMPORIA...OTTAWA 352 PM CDT SUN MAR 22 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY. SOUTHERLY WINDS WILL INCRESE TO 30 TO 35 MPH WITH GUSTS OF 45 MPH DURING THE MID MORNING HOURS OF MONDAY AND CONTINUING THROUGH EARLY EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. OUTDOOR BURNING SHOULD BE AVOIDED. && $$
000 WWUS73 KTOP 222346 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 646 PM CDT SUN MAR 22 2009 .A STRONG SPRING STORM SYSTEM WILL CONTINUE TO BRING VERY WINDY CONDITIONS ACROSS THE PLAINS THROUGH THE DAY ON MONDAY. KSZ008-020-034-231500- /O.EXP.KTOP.WI.Y.0005.000000T0000Z-090323T0000Z/ /O.CON.KTOP.WI.Y.0006.090323T1500Z-090324T0000Z/ REPUBLIC-CLOUD-OTTAWA- INCLUDING THE CITY OF...CONCORDIA 646 PM CDT SUN MAR 22 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY... ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY. WINDS WILL DIMINISH IN THE EVENING HOURS...AND ARE EXPECTED TO REMAIN AROUND 20 TO 25 MPH THROUGH THE NIGHT. STRONG SOUTHERLY WINDS OF 35 MPH...WITH GUSTS OF 45 TO 50 MPH WILL OCCUR DURING THE MID MORNING HOURS OF MONDAY AND CONTINUE THROUGH THE AFTERNOON HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$ KSZ009>012-021>024-026-035>040-054>056-058-059-231500- /O.CON.KTOP.WI.Y.0006.090323T1500Z-090324T0000Z/ WASHINGTON-MARSHALL-NEMAHA-BROWN-CLAY-RILEY-POTTAWATOMIE-JACKSON- JEFFERSON-DICKINSON-GEARY-MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON- OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CLAY CENTER... MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA...LAWRENCE... EMPORIA...OTTAWA 646 PM CDT SUN MAR 22 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY. SOUTHERLY WINDS WILL INCREASE TO 30 TO 35 MPH WITH GUSTS OF 45 MPH DURING THE MID MORNING HOURS OF MONDAY AND CONTINUE THROUGH EARLY EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. OUTDOOR BURNING SHOULD BE AVOIDED. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Mar 22, 3:30 AM CDT, 28 minutes earlier.
Area forecast discussion, Mar 22, 3:30 AM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 330 AM CDT SUN MAR 22 2009 .DISCUSSION... TODAY/TONIGHT...MODELS IN FAIRLY GOOD AGREEMENT IN THE SHORT TERM PERIOD. LEAD SHORTWAVE OUT AHEAD OF SIGNIFICANT UPPER TROF CURRENTLY MOVING INTO CALIFORNIA WILL MOVE ACROSS KANSAS LATE THIS AFTERNOON. LEESIDE CYCLOGENESIS WILL TIGHTEN THE SURFACE PRESSURE GRADIENT AND SOUTHERLY WINDS WILL INCREASE TO SPEEDS OF 20 TO 30 MPH WITH GUSTS OF 35 TO 40 MPH. WINDS MAY BE SLIGHTLY HIGHER IN THE NORTH CENTRAL PORTION OF THE CWA AND WILL ISSUE A WIND ADVISORY FOR THE AFTERNOON HOURS IN THIS AREA. SHORTWAVE APPEARS TO BE A BIT SLOWER THIS MODEL RUN...SO HAVE LOWERED POPS THIS MORNING CWA WIDE...THEN INCREASED POPS IN THE NORTH CENTRAL THIS AFTERNOON. PRECIPITATION CHANCES SPREAD EASTWARD THIS EVENING WITH LOW LEVEL JET AROUND 55KTS AND INCREASING MOISTURE EXPECTED. HIGH CLOUDS ALREADY STREAMING INTO WESTERN KANSAS. EVEN WITH MOSTLY CLOUDY SKIES THIS AFTERNOON...WAA BOOSTS TEMPS INTO THE LOWER 70S. SURFACE WINDS WILL STAY UP OVERNIGHT WITH LOWS IN THE MID TO UPPER 50S. MONDAY/MONDAY NIGHT...IMPRESSIVE SURFACE LOW FORECAST TO MOVE FROM NORTHEAST COLORADO INTO CENTRAL NEBRASKA BY 00Z TUESDAY. THE TIGHT PRESSURE GRADIENT AND INCREASING 850MB WIND WILL CAUSE WINDY CONDITIONS TO DEVELOP ACROSS THE ENTIRE CWA. A WIND ADVISORY WILL BE NEEDED ON MONDAY AS SOUTH WINDS INCREASE TO 30 TO 40 MPH WITH GUSTS OF 45 TO 50 MPH. THE DRYLINE MOVES INTO CENTRAL KANSAS BY 21Z...THEN SURFACE COLD FRONT PUSHES SOUTHEAST INTO CENTRAL AND EASTERN KANSAS...AND INTO OUR WESTERN CWA BY 00Z TUESDAY. THERE SHOULD BE A BREAK IN THE PRECIPITATION FROM EARLY MONDAY MORNING THROUGH MONDAY AFTERNOON BEFORE THUNDERSTORMS DEVELOP IN CENTRAL KANSAS AND THEN MOVE EASTWARD. LATEST MODELS DEPICTING SIGNIFICANT CLOUD COVER OVER THE CWA MONDAY WHICH WOULD LIMIT THE AMOUNT OF SOLAR INSOLATION AND SURFACE BASED INSTABILITY. IN THE WESTERN PORTION OF THE CWA AND FURTHER WEST WHERE CAPE VALUES ARE FORECAST TO BE AROUND 800-1000 J/KG MONDAY AFTERNOON AND GOOD SHEAR EXISTS COULD SEE SUPERCELLS WITH LARGE HAIL...DAMAGING WINDS AND AN ISOLATED TORNADO. SEVERE WEATHER THREAT LOOKS TO EVOLVE INTO A SQUALL LINE WITH DAMAGING WINDS THE PRIMARY THREAT AS THE STORMS MOVE EASTWARD OVERNIGHT. AGAIN THE TIMING OF THIS POTENT FRONT LOOKS A BIT SLOWER THAN PREVIOUS MODEL RUNS...SO THE SQUALL LINE AND ASSOCIATED PRECIPITATION MAY BE A BIT SLOWER TO MOVE EAST OUT OF THE CWA DURING THE EARLY TUESDAY MORNING. TEMPERATURES BEHIND THE FRONT WILL DROP INTO THE UPPER 30S IN THE FAR NORTHWESTERN CWA TO UPPER 40S IN THE SOUTHEASTERN CWA. TUESDAY THROUGH WEDNESDAY NIGHT...THE UPPER LOW LIFTS NORTHEAST INTO THE GREAT LAKES REGION WITH NEXT UPPER TROF MOVING INTO THE NORTHWESTERN U.S. WEDNESDAY. ZONAL FLOW OVER KANSAS THROUGH WEDNESDAY...THEN TROF DROPS INTO THE SOUTHWESTERN U.S. AND WEAK RIDGING DEVELOPS OVER THE PLAINS. FEW LINGERING SHOWERS TUESDAY MORNING IN THE SOUTHEASTERN CWA THEN DRY. TEMPS WILL BE ON THE COOL SIDE WITH HIGHS IN THE 50S AND LOWS IN THE MID AND UPPER 30S. THURSDAY THROUGH FRIDAY...THE UPPER LEVEL TROF OVER THE SOUTHWESTERN U.S. MOVES EAST INTO THE SOUTHERN AND CENTRAL SOUTHERN PLAINS. GFS IS SLIGHTLY NORTH OF THE ECMWF SOLUTION WITH THIS UPPER TROF. NO CHANGES MADE TO THIS PORTION OF THE FORECAST. STARK && .AVIATION... WINDS STILL PRIMARY CONCERN IN SHORT TERM. WINDS INCREASE QUICKLY OFF THE SURFACE OVERNIGHT AS 850MB WINDS INCREASE. ISENTROPIC LIFT EMPHASIS EAST OF THE AREA ALTHOUGH STILL STRONG ENOUGH FOR CLOUDS OVERNIGHT. PRECIP TO HOLD OFF UNTIL LATE IN THE TAF PERIOD AND WILL NOT ADD TO TAF SITES YET. WINDS RISE QUICKLY TO SUSTAINED 20 GUSTS NEAR 30 AROUND THE NOON HOUR AND REMAIN THAT WAY INTO THE EVENING AS NEXT WAVE APPROACHES AND KEEPS GRADIENT UP. 67 && .TOP WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY THIS AFTERNOON KSZ008-020-034. &&
Hazardous weather outlook, Mar 21, 4:00 PM CDT, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 400 PM CDT SAT MAR 21 2009 KSZ008>012-020>024-026-034>040-054>056-058-059-222100- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 400 PM CDT SAT MAR 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT ACROSS NORTH CENTRAL KANSAS. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE REGIONS SUNDAY AND SUNDAY NIGHT. SMALL HAIL MAY BE POSSIBLE WITH THE THUNDERSTORMS SUNDAY NIGHT. A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE EAST INTO THE PLAINS ON MONDAY. A LINE OF THUNDERSTORMS WILL DEVELOP ACROSS NORTH CENTRAL KANSAS LATE MONDAY AFTERNOON AND EARLY MONDAY EVENING. THE LINE OF THUNDERSTORMS...SOME OF WHICH WILL BE SEVERE...WILL MOVE EAST ACROSS NORTHEAST AND EAST CENTRAL KANSAS THROUGH THE NIGHT. THE PRIMARY HAZARD WILL BE DAMAGING WINDS AND QUARTER SIZE HAIL. SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 45 MPH DURING THE MID AND LATE MORNING HOURS OF MONDAY...AND CONTINUING INTO MONDAY EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 3:52 PM CDT | Wind Advisory | TOP | Anderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more | 21 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.